Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 2, 2017, 9:37 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2017, 9:37 AM CDT (14:37 UTC)
- Expired
- Jun 2, 2017, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:41 AM CDT | FLASH FLOOD | 2 S Throckmorton, TX | ROAD 183 S CLOSED DUE TO HIGH WATER. HWY DEPARTMENT CONFIRMED HIGH WATER OVER ROAD. |
| Jun 2, 10:37 AM CDT | FLASH FLOOD | Throckmorton, TX | MULITPLE ROADS CLOSED IN AND AROUND THROCKMORTON INCLUDING 380 EAST. |
| Jun 2, 10:42 AM CDT | FLASH FLOOD | 1 Sw Throckmorton, TX | MESONET REPORTED 7.09 OF RAINFALL. |
| Jun 2, 12:15 PM CDT | FLASH FLOOD | 1 S Throckmorton, TX | 12 HOMES AND 1 BUSINESS ARE CURRENTLY FLOODED IN THROCKMORTON... IN ADDITION MANY ROADS HAVE BEEN CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WGUS54 KSJT 021437
FFWSJT
TXC207-447-021730-
/O.NEW.KSJT.FF.W.0014.170602T1437Z-170602T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
937 AM CDT FRI JUN 2 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Haskell County in west central Texas...
Throckmorton County in west central Texas...
* Until 1230 PM CDT
* At 935 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 5 inches of rain have
already fallen in parts of western and southwestern Throckmorton
county. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Throckmorton, Woodson, Irby, Millers Creek Reservoir, The
Intersection Of US-183 And US-283, The Intersection Of US-
380 And Highway 222, The Intersection Of US-
283 And Ranch Road 209 and US-183 Near The Throckmorton-
Stephens County Line.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following low water crossings ...
County Road 279 crossing North Paint Creek...
crossings along County Road 247...
Crossings along County Road 334...
County Road 274 crossing Brushy Creek...
Crossings along County Roads 374 and 376...
Hill crossing.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3326 9927 3325 9896 3296 9895 3296 9947
3313 9947 3313 9971 3340 9962 3340 9934
$$
sn2 follow-up statements
052
WGUS74 KSJT 021546
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
1046 AM CDT FRI JUN 2 2017
TXC207-447-021730-
/O.CON.KSJT.FF.W.0014.000000T0000Z-170602T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-Throckmorton TX-
1046 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN HASKELL AND THROCKMORTON COUNTIES...
At 1040 AM CDT, city officials reported multiple road closures in
and around the Throckmorton area, including Highway 183 South and
Highway 380 East. More than 7 inches of rain have fallen to the
southwest of Throckmorton over the past several hours. Flash
flooding will continue over the next couple hours.
Some locations that will experience flooding include...
Throckmorton, Woodson, Irby, Millers Creek Reservoir, The
Intersection Of US-183 And US-283, The Intersection Of US-
380 And Highway 222, The Intersection Of US-
283 And Ranch Road 209 and US-183 Near The Throckmorton-
Stephens County Line.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3326 9927 3325 9896 3296 9895 3296 9947
3313 9947 3313 9971 3340 9962 3340 9934
$$
sn752
WGUS74 KSJT 021656
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
1156 AM CDT FRI JUN 2 2017
TXC207-447-021730-
/O.CON.KSJT.FF.W.0014.000000T0000Z-170602T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell TX-Throckmorton TX-
1156 AM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN HASKELL AND THROCKMORTON COUNTIES...
At 1154 AM CDT, city officials reported several homes have been
flooded and high water rescues were under way. Up to 9 inches of
rain have fallen near and southwest of Throckmorton over the past
several hours which is resulting in this flash flooding.
Some locations that will experience flooding include...
Throckmorton, Woodson, Irby, Millers Creek Reservoir, The
Intersection Of US-183 And US-283, The Intersection Of US-
380 And Highway 222, The Intersection Of US-
283 And Ranch Road 209 and US-183 Near The Throckmorton-
Stephens County Line.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3326 9927 3325 9896 3296 9895 3296 9947
3313 9947 3313 9971 3340 9962 3340 9934
$$
snWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:58 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 2, 6:58 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 658 AM CDT Fri Jun 2 2017 .AVIATION... /12Z TAFS/ MVFR ceilings will affect the southern terminals through the morning hours, lifting to VFR by early afternoon. Expect scattered showers and thunderstorms across the terminals again today, mainly this afternoon and evening. Additional convection is possible during the overnight hours but due to coverage uncertainties will only keep vicinity wording at this time. Some MVFR ceilings are expected again across the southern terminals late tonight. Expect light winds through the period. && .PREV DISCUSSION... /issued 417 AM CDT Fri Jun 2 2017/ SHORT TERM... (Today and Tonight) Latest water vapor imagery shows an upper low over northern Mexico early this morning and this system will approach West Central Texas later today. A moist and unstable airmass will remain over the area through tonight and with increasing lift from the approaching system, should see somewhat better coverage of showers and thunderstorms across the area, especially this afternoon and evening. Will maintain chance POPs for most of the area, except far western counties where likely POPs will be carried this afternoon. Not expecting any severe storms today as winds aloft will remain weak but locally heavy rainfall will be possible due to the very moist airmass (PWATS around 1.50 inches). Some of the stronger storms may also produce some small hail and gusty winds. Highs today will be mainly in the lower 80s, with lows tonight in the 60s. 24 LONG TERM... (Saturday through Thursday) The wet pattern will continue through the weekend into early next week. The upper low to our west will move slowly eastward and linger over the area for the next few days. The cool, wet airmass will remain over west central Texas, with scattered showers and storms continuing through the weekend. Best coverage of storms will be Saturday night and Sunday, but expect scattered storms to continue through Monday afternoon, before some drying occurs. Hard to pinpoint best areas for storms at this time, as locations will be highly dependent on mesoscale boundary locations. Weak winds will lead to slow movement of storms, which could lead to locally heavy rainfall Saturday night and Sunday. Will monitor for the possibility of a Flash Flood Watch as we head into the weekend. The upper trough finally moves into east Texas late Monday, but still can not rule out a few showers and storms Tuesday and Wednesday mainly west with northerly flow aloft. Dry for the rest of the week with temperatures climbing back to around 90. 08 && .PRELIMINARY POINT TEMPS/POPS... Abilene 82 66 82 65 / 50 40 50 60 San Angelo 83 66 84 65 / 50 40 50 60 Junction 84 67 85 66 / 40 40 30 50 Brownwood 82 66 84 66 / 50 30 50 60 Sweetwater 80 64 81 65 / 60 50 50 60 Ozona 81 64 83 64 / 50 50 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Jun 2, 9:23 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 923 AM CDT Fri Jun 2 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031430- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 923 AM CDT Fri Jun 2 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible through tonight. The main hazards will be dangerous lightning and locally heavy rainfall, which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue this weekend into early next week. The main hazards will be dangerous lightning and locally heavy rainfall, which may lead to flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Special Weather Statement | SJT | Coke | 45 min |
| Jun 1, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 28 min |
| Jun 1, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 36 min |
| Jun 1, 7:19 PM CDT | Special Weather Statement | SJT | McCulloch | 41 min |
| Jun 1, 7:21 PM CDT | Special Weather Statement | SJT | Tom Green | 39 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 61 min |
| Jun 1, 7:59 PM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| Jun 1, 8:00 PM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
| Jun 1, 8:23 PM CDT | Areal Flood Advisory | SJT | Tom Green | 112 min |
| Jun 1, 8:41 PM CDT | Special Weather Statement | SJT | Concho | 49 min |
| Jun 1, 8:44 PM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| Jun 1, 8:48 PM CDT | Special Weather Statement | SJT | Tom Green | 42 min |
| Jun 1, 9:14 PM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| Jun 1, 9:20 PM CDT | Special Weather Statement | SJT | McCulloch | 40 min |
| Jun 1, 9:31 PM CDT | Special Weather Statement | SJT | Concho | 29 min |
| Jun 1, 9:37 PM CDT | Special Weather Statement | SJT | Tom Green | 23 min |
| Jun 1, 9:58 PM CDT | Special Weather Statement | SJT | Concho | 32 min |
| Jun 1, 10:01 PM CDT | Special Weather Statement | SJT | Tom Green | 29 min |
| Jun 1, 10:31 PM CDT | Special Weather Statement | SJT | Concho | 29 min |
| Jun 2, 1:12 AM CDT | Special Weather Statement | SJT | Throckmorton | 48 min |
| Jun 2, 1:52 AM CDT | Special Weather Statement | SJT | Runnels | 23 min |
| Jun 2, 5:42 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 2, 8:49 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 2, 11:51 AM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| Jun 2, 12:11 PM CDT | Flash Flood Warning | SJT | Throckmorton | 3 hr |
| Jun 2, 12:29 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| Jun 2, 12:36 PM CDT | Special Weather Statement | SJT | Shackelford | 39 min |
| Jun 2, 3:02 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Jun 2, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 63 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.